Been so sick since I got Neulasta shot

Options
EissetB
EissetB Member Posts: 133

I am not feeling well since the day I got the Neulasta shot on Sunday!! Got nauseated, stomach upset, fatigued, and everything I ate taste bitter!! Water tastes different too. This neulasta shot isn't good at all. Although everything tastes terrible I have to eat otherwise I won't have any energy left in me!! Oh did I mention constipated? It's terrible!!

Comments

  • Bellen
    Bellen Member Posts: 281 Member
    Options
    WBC Shot

    Yes the WBC shot has side effects.  I have 5 days of shots and I get fairly terrible spinal and sternum bone pain from them.  I take approx 4 tylenol a day when the pain starts.  It is the weirdest bone pain - never felt before.  I believe I have other side effects also.  They say the anti-nausea pills given when you have chemo can be very constipating, so have been taking Miralax and sennakot S right before and for the first days until everything seems to run through me for a few days.  I go through this type of stomach upset every chemo - it is not nice, but seems to be what happens each time I have chemo.

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    edited July 2017 #3
    Options
    Neupogen

    Mine was Neupogen and they never told me the side affecfts and when waking up the next morning my body hurt so bad going to the emergency room was on my first thoughts.  It's a powerful drug so if you don't feel well ask questions however they wouldn't do my next treatment until my counts came up so it was necessary.  Hope you feel better.

    Kim

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    Same for me, Annabelle

    Nobody told me what the side effects were; I just knew that I HAD to get the shots or there would be no more chemo. 

    I would go to bed with pain killers and a hot water bottles on the painful spots, which for me was the hips and the shoulders. 

    Yet another thing some (most) of us have to stick out in order live. 

    Tru

  • mozart13
    mozart13 Member Posts: 118
    Options
    Combined

    Those injections combined with chemo are not easy, thats why drop out of chemo is high, 40% of people that had operation  and 10% people that didnt have operation, but Eisset what makes me going is, will I kick myself down the road for not finishing chemo and injections. It's my third month of chemo and I hate it, half of the time dont feel like myself at all , but what choice do I have?

    Talk to your oncologist, get something for nausea, maybe chemo dose change, etc.

  • Trubrit
    Trubrit Member Posts: 5,800 Member
    Options
    mozart13 said:

    Combined

    Those injections combined with chemo are not easy, thats why drop out of chemo is high, 40% of people that had operation  and 10% people that didnt have operation, but Eisset what makes me going is, will I kick myself down the road for not finishing chemo and injections. It's my third month of chemo and I hate it, half of the time dont feel like myself at all , but what choice do I have?

    Talk to your oncologist, get something for nausea, maybe chemo dose change, etc.

    You're in there, mozart

    I kept a video blog during chemo, and I still weep when I watch the one where I'm saying 'I'm just not me. I want me back'.  It is so horrible to not recognise yourself. But, you are still inside, and when its all over, YOU WILL BE BACK and better for it. 

    Yes, stick it out. IT'S GREAT TO BE ALIVE!

    Tru

  • mozart13
    mozart13 Member Posts: 118
    Options
    I know

    You are right on it Trubrit, thx!

    My dose got reduced, neuropathy is permanent since 3rd round, there are moments now when I feel being myself, alive, and it feels good, very short at the end of second week. Got 5 more rounds to go.

  • Annabelle41415
    Annabelle41415 Member Posts: 6,742 Member
    Options
    Trubrit said:

    Same for me, Annabelle

    Nobody told me what the side effects were; I just knew that I HAD to get the shots or there would be no more chemo. 

    I would go to bed with pain killers and a hot water bottles on the painful spots, which for me was the hips and the shoulders. 

    Yet another thing some (most) of us have to stick out in order live. 

    Tru

    The side effects

    Isn't it just terrible that they don't tell you about that - makes me so mad. I'm wishing they all would be more upfront about things.

    Kim

  • lizard44
    lizard44 Member Posts: 409 Member
    edited July 2017 #9
    Options
    I'm thankful

    that my medical team  did tell me the possible side effects of everything  I've gotten in the way of treatment, including the the Neupogen shots (I had 17 in all while on Folfox plus Avastin)) and told me to  take either Claritin or Tylenol before coming in for the shots to  help with the bone pain. It really helped and I think not having the stress of having awful pain and wondering what was going on was a  factor too.

    Grace/lizard44

  • Bellen
    Bellen Member Posts: 281 Member
    Options
    Neupogen

    I have had very low neutrophil levels and chemo cancelled due to it.  Have been having neupogen shots for 5 days for a long while now.  Really get affected by them.  Felt extremely tired and crappy (also bone pain) this time, last time I actually passed out when I was out - my home nurse and I think it is closely related to the side effects of the shots. If I take 4 tylenol a day for the 5 days helps a lot.  Hate to take all that tylenol (have liver mets), but it does truly help.  This time I tried Ibuprofen, but not nearly as helpful.  My nurse suggested Claritin before shot as well - something to do with histamine from the shots.  I really, really don't like the effects of these shots, but have no option, if I don't want chemo delayed.